Jump to content

If you find useful information here, your gift would help keep this site going. Our staff is entirely volunteer.

Photo

Neicey: Lyrica Withdrawal "Hell"


  • Please log in to reply
1 reply to this topic

#1 Neicey

Neicey

    Getting started

  • Members
  • Pip
  • 1 posts
  • LocationAlabama

Posted 29 December 2016 - 03:12 PM

Was on 13 yrs, got off due to side effects, tapered off slowly, was taking 150mg 3 x's a day. Last dose was 10/28/2016. It has been nine weeks of pure hell, Burning and tingling skin and insomnia. For one week had hot and cold flashes and night sweats. Can someone please, OMG, help me and tell me when this nightmare will stop. Going to see my GP and my neurologist that put me on this next week l. "HELP".

#2 scallywag

scallywag

    Platinum star

  • Moderators
  • 3,989 posts
  • LocationOntario, Canada

Posted 29 December 2016 - 03:24 PM

Neicey -- Welcome to Surviving Antidepressants (SA)
 
I'm sorry to read that you are experiencing such difficult symptoms. It sounds very much like your CNS (central nervous system) is working overtime to adapt to a dramatic change in Lyrica dose.  We call this withdrawal syndrome. You can learn more about that at these links:
What is withdrawal syndrome  
How your brain responds to psychiatric drugs - aka "Brain remodeling"
Youtube video, 4 minutes: Healing from antidepressants

Are you taking any other medications -- prescription, over-the-counter, or street drugs -- for any reason?
 
Are you taking any supplements-- vitamins, minerals, herbal or homeopathic remedies?

Would you post more detail about your taper off Lyrica?
  • Your starting dose was 150 mg 3x/day. When did you start to taper?
  • You took your last dose on Oct. 28, 2016.  How many mg was that last dose?
  • What were the intermediate dosages between your starting point and your last dose?
Most people experience diminishing symptoms over time. Unfortunately it's almost impossible to predict how long it will take for any given person. :(
 
Many people find taking magnesium and/or fish oil helpful while going through withdrawal. If you choose to try that, pick one of them and start at a low dose then work your way up as you monitor your symptoms. You can read more about them in these threads.
Omega-3 fatty acids (fish oil)
Magnesium, nature's calcium channel blocker
 
I hope you'll find the information in the SA forums helpful for your situation. I'm sorry that you are in the position that you need the information, but am glad that you found us.

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.
1997-1999 Effexor; 2002-2005 Effexor XR 37.5 mg linear taper, dropping same #beads/week with bad results
Cymbalta (brand name), 60 mg 2012 - 2015; 20 mg to 7 mg in 2016, exact doses and dates in this post;
2017: 6.3 (58 beads) Feb. 1; 5.6 mg (52) Feb. 22; 5.4 mg (50) Mar. 15; 5.1 mg (47) Mar. 25; 4.9 mg (45) Apr. 5; 4.5 mg (42) Apr. 14;
Current dose: 3.5 mg (32) 2017-Apr-26
+ Supplements: fish oil (1500 mg EPA/500 mg DHA), Vitamins: D3, K2, C; Minerals: Mg, Se, Cr, I, V
scallywag's Introduction
Online spreadsheet for dose taper calculations and nz11's THE WORKS spreadsheet